Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

High bilrubin and liver count, HIV ruled out, awaiting results for hepatitis, low appetite. Diagnosis?

my sister has really high bilirubin and her liver count is 880. she is in hospital and they have ruled out HIV and hep a,b,c and d and are waiting results for hep e. she has no stomach pains and an ultra sound shows no blockage. she is constantly being sick and can t keep any food down. they have ruled out glandular fever . They are no going to ask the gastro team to look at her. can you think what it might be as currently the hosptal can t give a diagnosis.
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
High Bilirubin and liver count 880 ?do you mean liver enzyme yes it could be viral hepatis which is by water report about hepatitis E ia awaited,other possibilities toxic injury to liver may be by alcohol or toxic chemical or drugs some time simple paracetamol,Cholesterol lowering or anti epilepsy drugs Some times herbal drug? as there is no blockage in liver on ultrasound, we also need to know details of liver enzymes like transaminases(AST & ALT),alkaline phosphtase and GGT(Gamma glutamyl transpeptidase )also which bilirubin Direct or in direct is high.Further investigation with CT Scan of abdomen or ERCP may required to know the cause
Let gastroenterologist see by that time you will get report also.
Answered: Fri, 24 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor